Alert archive / Delaware / Special Weather Statements in 2017

Special Weather Statement, NWS Philadelphia/Mount Holly

September 6, 2017Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Sep 6, 2017, 12:01 AM EDT for Sussex County, Delaware. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2017, 12:01 AM EDT (04:01 UTC)
Expired
Sep 6, 2017, 12:45 AM EDT
In force
44 min
Issued by
NWS Philadelphia/Mount Holly

County Sussex County, DE

The radar

The Dover AFB radar (KDOX), 32 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 4.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2017-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2017-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1279 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1190 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted.

675 
WWUS81 KPHI 060401
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
1201 AM EDT WED SEP 6 2017

DEZ003-004-060445-
Inland Sussex-Delaware Beaches-
1201 AM EDT WED SEP 6 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN SUSSEX
COUNTY...

At 1200 AM EDT, strong thunderstorms were clustered over eastern 
Sussex County, moving northeast at 30 mph.

Local wind gusts up to 40 mph and pea size hail are possible.

Locations impacted include...
Georgetown, Millsboro, Lewes, Selbyville, Dagsboro, Millville,
Henlopen Acres, Gumboro, Cape Henlopen State Park, Long Neck, Ocean
View, Frankford, South Bethany and Dewey Beach.

Heavy rainfall is also occurring, and may cause localized flooding. 
Do not drive your vehicle through flooded roadways.

Frequent cloud to ground lightning is occurring. Lightning can 
strike 10 miles away from a thunderstorm. Seek a safe shelter inside 
a building or vehicle.

LAT...LON 3846 7558 3885 7523 3879 7516 3880 7509
      3867 7507 3869 7508 3869 7514 3864 7513
      3862 7508 3866 7507 3861 7506 3859 7521
      3857 7518 3858 7507 3860 7509 3860 7506
      3845 7505
TIME...MOT...LOC 0400Z 240DEG 35KT 3877 7512 

$$

Gorse

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 5, 8:26 PM EDT, 3 hours 35 minutes earlier.

Area forecast discussion, Sep 5, 8:26 PM EDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
826 PM EDT Tue Sep 5 2017

.SYNOPSIS...
A strong but slow moving cold front will cross the region
tonight through Wednesday night. A series of low pressure
centers are expected to form along this front before it exits
the coast Thursday morning. High pressure from the mid-
Mississippi river valley will then build east on Thursday before
a cold front slides southeast through the area late Friday.
High pressure is expected to dominate the weather pattern this
weekend. Then early next week, we will monitor the eventual
northward progress of Hurricane Irma.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Severe Thunderstorm Watch 480 has been cancelled. Storms have
weakened and decreased in coverage this evening. Some showers
and scattered thunderstorms will continue to move through the
area through tonight.

The showers and thunderstorms are located well ahead of a cold
front that was located across central Pennsylvania this evening.
The boundary will progress to the east before stalling in our
region tonight. Ripples of low pressure are expected to travel
northeastward along the boundary. As a result, we are
anticipating showers and isolated thunderstorms for the
overnight hours. Locally moderate to heavy rainfall is possible.

The southerly wind is forecast to persist to the east of the front
around 5 to 10 MPH. The wind should become light and variable in the
vicinity of the front and in areas to its immediate northwest.

Low temperatures are expected to favor the 60s.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
The deep mid level trough extending from the Great Lakes to the
central Gulf Coast will maintain a southwesterly steering flow
over our region on Wednesday. As a result, the cold front will
be slow to progress to the east and off the coast. Additional
weak waves of low pressure are forecast to travel along the
front and we are anticipating a continuation of showers and
isolated thunderstorms in our region with locally moderate to
heavy rainfall on Wednesday.

The wind is expected to shift to the northwest around 5 to 10 MPH
behind the cold front. The cloud cover and the developing flow from
the northwest will keep maximum temperatures mainly in the 60s in
eastern Pennsylvania and northern New Jersey and in the lower and
middle 70s in the remainder of our forecast area.&&

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Hazards: Potential for heavy rain during the slow cold-frontal
passage is the primary forecast concern for the middle of this week
with an increasing risk for dangerous rip currents as long period 1-
2 foot swells continue to arrive along our NJ and DE coasts, in
groups the rest of this week. At times these swells will be masked
by short period wave groups but overall, from Thursday onward,
expect IRMA southeast long period swells to dominate.

Temperatures: Calendar day averages should be slightly below normal
Thursday, then 5 to 8 degrees below normal Friday through Sunday,
with the negative departure possibly easing next Monday and Tuesday.

The dailies...

Thursday...Temperatures will be chilling in a northerly flow behind
the cold front as precipitation chances decrease during the early
morning. Although the trough axis will be east of the area,
attendant cold air aloft may be sufficient to generate afternoon
instability showers north of I-78.

Friday...A secondary cold frontal passage is likely in the
afternoon or evening that will displace any brief attempt at a
milder intrusion Friday, ahead of the frontal passage. The lift
from weak convergence associated with cold front and the cold
trough aloft may be enough cause a few sprinkles or scattered
showers to the north of I-78.

Weekend...High pressure builds into and north of the region this
coming weekend, with probably dry weather and cooler than average
temperatures. There appears to be a fly in the ointment that we
continue to account for. Some models are spitting out very minor
amounts of showers here and there. This is apparently in response to
the cold trough aloft leaving a piece behind to form a closed low
aloft near Long Island.

Monday and Tuesday...Irma, model simulations continue a westward
trend with the northward recurvature of Irma. Followed previous
forecast with no significant change with this update. Stay tuned to
the latest forecasts from the National Hurricane Center (NHC).

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

An area of showers will continue to move eastward through the
region this evening. Some isolated thunderstorms will remain
possible but are expected to weaken over the next couple of
hours. Brief heavy rain and reduced visibilities may occur as
the showers/storms move through. The remaining thunderstorms are
expected to move through KILG by 01Z, KPHL/KPNE by 02Z before
dissipating.

The showers and thunderstorms will be followed by a slow moving
cold front. As a result, we are anticipating showers and
isolated thunderstorms for tonight and Wednesday. Conditions are
forecast to favor the MVFR range with periods of VFR and IFR
possible.

A south to southwest wind around 5 to 10 MPH is expected ahead of
the front. The wind should become light and variable in the vicinity
of the boundary and it is forecast to be northwest around 5 to 10
MPH after the front passes.

Outlook...
Wednesday Night through early Thursday morning:
Periods of showers. Maybe a thunderstorm I-95 ewd. Sub-VFR
conditions likely through much of this period. Winds southerly
ahead of the front and north or northeast behind the front, then
trending northwest everywhere during Wednesday night, with
gusts the entire period generally under 20 knots. Confidence
ABOVE average, except below average on timing of the wind shift
and periods of heavier rain.

Late Thursday morning into Friday evening: VFR sct-bkn aoa 4000 ft.
Isolated showers possible, mainly northwest of PHL. Winds generally
west or northwest 5 to 15 kts (lighter at night). Confidence ABOVE
average.

Late Friday night through Sunday: VFR. Winds generally north 5 to 10
kts with gusts to 20 kt possible. Confidence average.

&&

.MARINE...
The surface flow over the coastal waters of New Jersey and Delaware
should remain from the south into Wednesday morning. A slow moving
cold front approaching from the west is forecast to reach the waters
on Wednesday afternoon.

Wind speeds of 15 to 20 knots are anticipated into this evening with
gusts around 25 knots on our ocean waters. Wind speeds are expected
to diminish overnight to around 10 knots or so.

Wave heights on our ocean waters are forecast to build to 4 to 6
feet early tonight, then they will be slow to subside. We have
extended the Small Craft Advisory on our ocean waters until 6:00 PM
Wednesday.

Outlook...
Wednesday night through early Thursday: Marginal SCA seas
hazard possible on portions of the Atlantic waters. We did not
issue an extension of the ongoing SCA forecast for today, due to
less than 80 percent confidence of 5 feet or greater seas.
Periods of showers/isolated thunderstorms, with locally erratic
winds/choppy seas, especially afternoon and night when generally
poor marine conditions are expected. Southerly flow Wednesday
turns northwest Wednesday night. Two foot 13 second period
southeast swells will be a constant underneath the wind wave
chop.

Thursday afternoon through Sunday: Improved weather, with sub-
advisory winds expected. BUT...seas may approach/exceed advisory
criteria Friday onward on the Atlantic waters as swells on the
northern periphery of IRMA arrive. This will probably include a
3 to 5 foot 14 to 18 second period, southeast swell.

RIP CURRENTS...
While the primary swell is forecast to remain from the south for the
remainder of today and Wednesday, there will be an underlying long
period east southeast swell along the coasts of Delaware and New
Jersey. As a result, the rip current risk will likely remain
moderate.

It is important to note that after Labor Day, many beaches may
be unguarded. Most rip current fatalities occur at unguarded
beaches. Only swim in the presence of a lifeguard. We are also
seeing a number of wave-related (e.g., shorebreak) injuries.
Enter the ocean feet first and do not turn your back to the
water.

For those that are in planning and are interested...a general
outlook follows:

Wednesday...4 ft 6 sec and south wind at 10 to 15 knots is a
mdt risk. Using 2 ft 13 sec also results in moderate risk.

Thursday...Low enhanced or moderate risk using 2 ft 11-18
second with a northwest wind of about 10 knots.

Friday...3 or 5 ft swell with a 14-18 second period and west
wind of about 8 kt...a solid MDT risk.

Saturday...2 or 4 feet and a 13-14 second period with a north
wind 10 kt gives us a solid moderate risk or possibly HIGH.

Sunday and Monday...too far distant in time to be sure but
certainly the potential for enhanced risk for the formation of
dangerous rip currents. It appears that Irma's contribution is
cut off by Carolinas as IRMA continues west toward the Florida
keys (5am EDT/5 outlook). HOWEVER...due note that AL94 trailing
IRMA has a high likelihood that a tropical depression or cyclone
will eventually form as per NHC's 5AM/5th TWO. It is that
modeled development that sends another wave of long period
swells to arrive at our shores around next Monday...again
depending on its future development.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 PM EDT Wednesday for ANZ450>455.

&&

Synopsis...Miketta
Near Term...Iovino/Meola
Short Term...Iovino
Long Term...Miketta
Aviation...Iovino/Meola/Miketta
Marine...Iovino/Miketta
Hazardous weather outlook, Sep 5, 8:07 PM EDT, 3 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
807 PM EDT Tue Sep 5 2017

NJZ001-007>010-PAZ054-055-060>062-101>106-070015-
Sussex-Warren-Morris-Hunterdon-Somerset-Carbon-Monroe-Berks-Lehigh-
Northampton-Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
807 PM EDT Tue Sep 5 2017

This Hazardous Weather Outlook is for northern New Jersey,
northwest New Jersey, east central Pennsylvania, northeast
Pennsylvania and southeast Pennsylvania.

.DAY ONE...Tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is at least some potential for heavy rainfall Wednesday.
Localized flooding is possible, particularly in urban and poor-
drainage areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ001>003-MDZ008-012-015-019-020-NJZ012-013-015>023-027-PAZ070-071-
070015-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Middlesex-Western Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-Delaware-Philadelphia-
807 PM EDT Tue Sep 5 2017

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, southern New Jersey and southeast
Pennsylvania.

.DAY ONE...Tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is at least some potential for heavy rainfall Wednesday and
early Wednesday night. Localized flooding is possible, particularly
in urban and poor-drainage areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-070015-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
807 PM EDT Tue Sep 5 2017

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ004-NJZ014-024>026-070015-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
807 PM EDT Tue Sep 5 2017

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...Tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is at least some potential for heavy rainfall Wednesday
through Wednesday night. Localized flooding is possible,
particularly in urban and poor-drainage areas.

For the most part, there will be a a moderate or greater risk for
the development of dangerous rip currents Wednesday through Sunday
for the Delaware and New Jersey Beaches, as long-period swells from
Hurricane Irma arrive along our shores.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Sep 5, 10:38 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1038 PM EDT TUE SEP 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND DMG     3 NE CEDARVILLE         40.26N  75.63W
09/05/2017                   MONTGOMERY         PA   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN AND SHINGLES BLOWN OFF SOME
            HOUSES IN THE POTTSTOWN AREA.

&&

EVENT NUMBER PHI1701586

GORSE
Local storm report, Sep 5, 10:45 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1045 PM EDT TUE SEP 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     AMITYVILLE              40.30N  75.74W
09/05/2017                   BERKS              PA   BROADCAST MEDIA

            DOWNED TREES AND POWER LINES CLOSED A STRETCH OF ROUTE
            662 IN AMITY TOWNSHIP. TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER PHI1701587

GORSE
Local storm report, Sep 5, 10:53 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1053 PM EDT TUE SEP 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      LEESPORT                40.44N  75.97W
09/05/2017                   BERKS              PA   BROADCAST MEDIA

            SIGNIFICANT FLOODING CLOSED A PORTION OF ROUTE 61 IN
            THE LEESPORT AREA AS IT WAS IMPASSABLE.

&&

EVENT NUMBER PHI1701588

GORSE
Local storm report, Sep 5, 10:55 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1055 PM EDT TUE SEP 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     HAIL             3 N WERNERSVILLE        40.37N  76.08W
09/05/2017  M1.00 INCH       BERKS              PA   TRAINED SPOTTER

            QUARTER -SIZE HAIL.

0440 PM     TSTM WND DMG     3 N WERNERSVILLE        40.37N  76.08W
09/05/2017                   BERKS              PA   TRAINED SPOTTER

            TWO LARGE TREES DOWN WITH NUMEROUS LIMBS SCATTERED.

0440 PM     HAIL             VIRGINVILLE             40.52N  75.87W
09/05/2017  M0.50 INCH       BERKS              PA   TRAINED SPOTTER

            MARBLE SIZE HAIL NEAR VIRGINVILLE. 1.75 TO 1.99 INCHES
            OF RAIN IN 1.5 HOURS.

0530 PM     TSTM WND DMG     SINKING SPRING          40.32N  76.02W
09/05/2017                   BERKS              PA   911 CALL CENTER

            TREE DOWN ON HOUSE AND PEA TO MARBLE SIZE HAIL REPORTED
            IN SINKING SPRING PA.

0540 PM     TSTM WND GST     1 NE READING            40.35N  75.90W
09/05/2017  M60 MPH          BERKS              PA   MESONET

0550 PM     HAIL             WEST WYOMISSING         40.32N  75.99W
09/05/2017  M0.75 INCH       BERKS              PA   TRAINED SPOTTER

            PENNY SIZE HAIL ALONG WITH HEAVY RAIN AND GUSTY WINDS.

0550 PM     TSTM WND DMG     AMITYVILLE              40.30N  75.74W
09/05/2017                   BERKS              PA   BROADCAST MEDIA

            DOWNED TREES AND POWER LINES CLOSED A STRETCH OF ROUTE
            662 IN AMITY TOWNSHIP. TIME ESTIMATED FROM RADAR.

0554 PM     HAIL             POTTSTOWN               40.25N  75.64W
09/05/2017  M0.75 INCH       MONTGOMERY         PA   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED.

0554 PM     TSTM WND DMG     POTTSTOWN               40.25N  75.64W
09/05/2017                   MONTGOMERY         PA   TRAINED SPOTTER

            TWO POLES AND ALSO TREES DOWN BLOCKING SOME ROADWAYS.

0554 PM     TSTM WND DMG     3 NE CEDARVILLE         40.26N  75.63W
09/05/2017                   MONTGOMERY         PA   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN AND SHINGLES BLOWN OFF SOME
            HOUSES IN THE POTTSTOWN AREA.

0600 PM     FLASH FLOOD      MOSELEM SPRINGS         40.49N  75.84W
09/05/2017                   BERKS              PA   TRAINED SPOTTER

            FLOODED ROADS IN MOSELEM SPRINGS... PA

0600 PM     FLASH FLOOD      LEESPORT                40.44N  75.97W
09/05/2017                   BERKS              PA   BROADCAST MEDIA

            SIGNIFICANT FLOODING CLOSED A PORTION OF ROUTE 61 IN
            THE LEESPORT AREA AS IT WAS IMPASSABLE.

0604 PM     TSTM WND DMG     2 W GREEN LANE          40.34N  75.51W
09/05/2017                   MONTGOMERY         PA   TRAINED SPOTTER

            TREES AND POWER LINES DOWN NEAR BECKER AND WOODLAND
            ROADS IN UPPER FREDERICK TOWNSHIP.

0820 PM     HEAVY RAIN       2 WNW LEINBACHS         40.41N  76.02W
09/05/2017  M4.12 INCH       BERKS              PA   MESONET

            3.8 INCHES OF RAIN WAS MEASURED IN TWO-HOUR PERIOD
            ENDING 6 PM

0830 PM     HEAVY RAIN       ROBESONIA               40.35N  76.14W
09/05/2017  M3.35 INCH       BERKS              PA   MESONET

            2.5 INCHES OF RAIN WAS MEASURED IN ONE-HOUR PERIOD
            ENDING AROUND 530 PM

0839 PM     HEAVY RAIN       1 ENE MELROSE PLACE     40.45N  75.86W
09/05/2017  M2.54 INCH       BERKS              PA   MESONET

            TWO INCHES OF RAIN WAS MEASURED IN LESS THAN 30 MINUTES
            ENDING AROUND 6 PM

&&

EVENT NUMBER PHI1701571 PHI1701573 PHI1701574 PHI1701575 PHI1701579
PHI1701577 PHI1701587 PHI1701584 PHI1701585 PHI1701586 PHI1701580
PHI1701588 PHI1701576 PHI1701581 PHI1701582 PHI1701583

GORSE
Special weather statement, Sep 5, 11:27 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1127 PM EDT TUE SEP 5 2017

DEZ003-004-060415-
Inland Sussex-Delaware Beaches-
1127 PM EDT TUE SEP 5 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SUSSEX COUNTY...

At 1126 PM EDT, strong thunderstorms were clustered near Sycamore, or
near Georgetown, moving northeast at 15 mph.

Winds up to 40 mph and half inch hail are possible with these storms.

Locations impacted include...
Georgetown, Seaford, Millsboro, Laurel, Lewes, Milton, Delmar,
Ellendale, Henlopen Acres, Cape Henlopen State Park, Sycamore, Long
Neck, Blades, Dewey Beach and Bethel.

Heavy rainfall is also occurring, and may cause localized flooding.
Do not drive your vehicle through flooded roadways.

Frequent cloud to ground lightning is occurring. Lightning can
strike 10 miles away from a thunderstorm. Seek a safe shelter inside
a building or vehicle.

LAT...LON 3846 7569 3854 7570 3895 7535 3895 7532
      3891 7531 3880 7518 3879 7510 3880 7509
      3869 7507 3869 7514 3864 7513 3859 7523
      3856 7525 3845 7541
TIME...MOT...LOC 0326Z 240DEG 15KT 3864 7546

Gorse
Special weather statement, Sep 6, 12:01 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1201 AM EDT WED SEP 6 2017

DEZ003-004-060445-
Inland Sussex-Delaware Beaches-
1201 AM EDT WED SEP 6 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN SUSSEX
COUNTY...

At 1200 AM EDT, strong thunderstorms were clustered over eastern
Sussex County, moving northeast at 30 mph.

Local wind gusts up to 40 mph and pea size hail are possible.

Locations impacted include...
Georgetown, Millsboro, Lewes, Selbyville, Dagsboro, Millville,
Henlopen Acres, Gumboro, Cape Henlopen State Park, Long Neck, Ocean
View, Frankford, South Bethany and Dewey Beach.

Heavy rainfall is also occurring, and may cause localized flooding.
Do not drive your vehicle through flooded roadways.

Frequent cloud to ground lightning is occurring. Lightning can
strike 10 miles away from a thunderstorm. Seek a safe shelter inside
a building or vehicle.

LAT...LON 3846 7558 3885 7523 3879 7516 3880 7509
      3867 7507 3869 7508 3869 7514 3864 7513
      3862 7508 3866 7507 3861 7506 3859 7521
      3857 7518 3858 7507 3860 7509 3860 7506
      3845 7505
TIME...MOT...LOC 0400Z 240DEG 35KT 3877 7512

Gorse

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 3:45 AM EDTSmall Craft Advisory for Hazardous SeasPHI8 hr
Sep 6, 8:00 AM EDTSpecial Weather StatementPHIBurlington, Camden, Ocean60 min
Sep 6, 5:48 PM EDTSpecial Marine WarningPHI87 min
Sep 5, 11:27 PM EDTSpecial Weather StatementPHISussex48 min
Sep 6, 5:07 PM EDTSpecial Weather StatementPHISussex68 min
Sep 6, 6:00 PM EDTSevere Thunderstorm WarningPHISussex15 min
Sep 6, 6:16 PM EDTSpecial Weather StatementPHISussex44 min
Sep 6, 6:26 PM EDTAreal Flood AdvisoryPHISussex4 hr

Nearby

Special Weather Statements in Delaware, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.